Alert archive / Arkansas / Special Weather Statements in 2017
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Aug 6, 2017, 8:39 AM CDT for Bowie County, Red River County, Texas; 4 counties in Arkansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2017, 8:39 AM CDT (13:39 UTC)
- Expired
- Aug 6, 2017, 9:30 AM CDT
- In force
- 51 min
- Issued by
- NWS Shreveport, LA
Counties Hempstead County, AR, Howard County, AR, Little River County, AR, Sevier County, AR, Bowie County, TX, Red River County, TX
The radar
The Shreveport radar (KSHV), 161 km from the middle of the area, began a volume at 13:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 1.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
738
WWUS84 KSHV 061339
SPSSHV
Special Weather Statement
National Weather Service Shreveport LA
839 AM CDT SUN AUG 6 2017
ARZ050-051-059>061-070-OKZ077-TXZ096-097-061430-
Howard AR-Hempstead AR-Sevier AR-Little River AR-Miller AR-Nevada AR-
McCurtain OK-Bowie TX-Red River TX-
839 AM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR LITTLE RIVER...HEMPSTEAD...
NORTHERN MILLER...CENTRAL SEVIER...HOWARD...NORTHERN NEVADA...
SOUTHEASTERN MCCURTAIN...BOWIE AND CENTRAL RED RIVER COUNTIES UNTIL
930 AM CDT...
At 838 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles northeast of Umpire to near Winthrop
to near Blossom. Movement was east at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Texarkana, Hope, Wake Village, Ashdown, Nashville, New Boston,
Prescott, Clarksville, Mineral Springs, Dierks, Horatio, Foreman,
Boxelder, Nash, Hooks, De Kalb, Red Lick, Lockesburg, Emmet and
Wilton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3419 9392 3418 9382 3401 9382 3401 9375
3395 9353 3396 9347 3396 9338 3390 9330
3384 9329 3381 9319 3352 9352 3330 9459
3358 9531 3366 9531 3383 9446 3430 9394
TIME...MOT...LOC 1338Z 291DEG 38KT 3437 9378 3381 9440 3363 9530
$$
24What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 7:13 AM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 6, 7:13 AM CDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
713 AM CDT Sun Aug 6 2017
.UPDATE...
Increased POPs to definite category across extreme southeast OK,
extreme northeast TX and extreme southwest AR, given the latest
radar analysis of the line of storms pushing southeast across the
said areas. Frequent lightning, brief moderate to heavy rainfall
and gusty winds may accompany this activity.
&&
.PREV DISCUSSION... /issued 706 AM CDT Sun Aug 6 2017/
.AVIATION...
For the 06/12Z TAF period, widespread low stratus causing IFR/MVFR
conditions at all area terminals this morning. This is occurring as
southerly winds increase and Gulf moisture is surging northward in
advance of a slow-moving frontal boundary just to our north. Line
of convection continues to spread into SE Oklahoma this morning as
the front remains across central and eastern Oklahoma. The primary
forecast challenge today is whether this line of showers and storms
will maintain itself through the remainder of this morning as it
nears TXK and possibly farther south into the afternoon. For now,
am not entirely confident in the current convection getting into
TXK before 18Z but expect some outflow conditions to help initiate
convection later in the afternoon and TXK and possibly down to the
I-20 corridor but have only mentioned VCTS for now down to I-20.
Better chances for more widespread convection will come overnight
as the front edges a bit closer so have trended TAFs as such with
gusty south winds ahead of the convection and possibly contained
within individual storms as well. Cigs/vsbys will deteriorate as
storms increase overnight with MVFR/IFR conditions after 07/06Z.
/19/
&&
.PREV DISCUSSION... /issued 406 AM CDT Sun Aug 6 2017/
DISCUSSION...
Early this morning, an MCS stretched from northeast OK to across the
Rolling Plains in west TX, courtesy of an embedded impulse within
the near zonal flow aloft and a quasi-stationary frontal boundary,
was moving east-southeast nearing the Four-State region. Light
showers developing ahead of the line of storms suggests the
atmosphere is adequately moist, as exhibited by metar reports of
dewpoints in the 70s that has enveloped the entire region and
locales north, thanks to a 15-20 kt LLJ. The best bowing segment
within the line was noted across northeast OK earlier this morning,
which resulted in several warnings /including a few tornado
warnings/. Given the east-southeastward direction of the precip,
this particular segment is unlikely to impinge the region.
However, will be maintaining high situational awareness given the
moist atmosphere and the potential for the cold pool to push
southeastward with time. In fact, the HRRR solution hints at the
southern periphery of the MCS to move across extreme southeast OK
and extreme northeast TX aoa daybreak, and propagate to across
southwest AR and northern LA through the aftn. Can not rule out a
few storms capable of nearing strong levels, with gusty winds
initially the main threat, but by this aftn with daytime
destabilization, steepened lapse rates and 0-6 km bulk shear
values increasing into the 25-40 kt range, hail will also be
possible across the said areas. Concurrently, sea-breeze
convection may affect portions of central LA, whilst a slightly
tightened pressure gradient across east TX results in wind speeds
of 15-20 mph /with higher gusts/. Due to these expected wind
speeds, will elect to hoist a Lake Wind Advisory today that will
run from 16Z-23Z.
With flow aloft veering slightly to the west-northwest, embedded
disturbances moving across the region and the cold front to our
north finally impinging on northern zones by late tonight/early
tomorrow morning /where it then becomes quasi-stationary/, will
make for the start of a wet forecast. PWATs increasing to
2.00-2.50 inches through early next week with a continual upslope
sfc regime and embedded impulses will prompt concerns for moderate
rainfall. The Weather Prediction Center shows rainfall totals
ranging from 1.00 inch across the central Plains to near 5.00
inches across extreme southeast OK and extreme northeast TX valid
for a period from 12Z today through 12Z Wednesday. By late week,
the frontal boundary will have washed out and some locales south
of the Interstate 20 corridor may see a lull in precip due to an
UA ridge across the desert SW expanding northeast to across
portions of east TX, deep east TX and central LA. As such, slight
northwest flow aloft will be most predominate along and north of
the Interstate 20 corridor, whilst embedded impulses within the
flow aloft and PWATs being maintained aoa 2.00 inches will result
in the continuance of rainfall chances through the end of the
extended period.
One more day of near seasonably warm daytime temps today /upper 80s
to lower 90s/ will be followed by daytime temps dropping into the
lower to middle 80s by Tuesday, given the expected rainfall and
extensive cloud cover. Temps will rebound into the upper 80s to
lower 90s thereafter, but widespread 90 degree temperatures looks
unlikely due to the anticipated wet forecast.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 94 75 89 74 / 40 40 60 60
MLU 92 75 88 73 / 40 40 60 60
DEQ 88 73 84 71 / 80 60 70 70
TXK 90 75 84 71 / 60 60 70 70
ELD 91 74 85 71 / 60 60 70 70
TYR 93 75 87 74 / 40 40 70 70
GGG 93 75 87 73 / 40 40 70 70
LFK 93 76 89 76 / 30 20 60 60
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...Lake Wind Advisory from 11 AM this morning to 6 PM CDT this
evening for TXZ096-108>112-124>126-136>138-149-150.
&&
29/19/29Hazardous weather outlook, Aug 6, 5:35 AM CDT, 3 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 535 AM CDT Sun Aug 6 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-071045- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 535 AM CDT Sun Aug 6 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... A line of showers and thunderstorms approaching the Four-State region early this morning, will likely impinge on extreme southeast Oklahoma, northeast Texas and southwest Arkansas later this morning. Frequent lightning, gusty winds, small hail and moderate to heavy rainfall will be possible. Furthermore, a Lake Wind Advisory is in effect today from 11 am CDT through 6 pm CDT across portions of east Texas. Expect wind speeds of 15 to 20 mph with higher gusts. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Thunderstorms will continue to be possible through next week, as a lingering frontal boundary and a series of upper level impulses move across the Four-State region. While a few strong storms can not be ruled out, no organized or widespread hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed through tonight.
In the hours before
Special weather statement, Aug 6, 7:33 AM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Shreveport LA
733 AM CDT SUN AUG 6 2017
OKZ077-TXZ096-061315-
McCurtain OK-Red River TX-
733 AM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCCURTAIN AND
NORTHERN RED RIVER COUNTIES UNTIL 815 AM CDT...
At 731 AM CDT, Doppler radar was tracking a strong line of
thunderstorms 7 miles east of Fort Towson, or 20 miles east of Hugo,
moving east at 55 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this line of storms.
Locations impacted include...
Idabel, Broken Bow, Wright City, Valliant, Millerton, Garvin, Farmers
Hill, Rufe, Redland, Silver City, Holly Creek, Glover, Kiomatia,
Slim, Albion, Oak Hill, Ringold and Golden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this line of storms, and
may lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with this line of
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.
This line of storms may intensify, so be certain to monitor local
radio stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3412 9464 3374 9480 3388 9528 3391 9528
3391 9527 3389 9527 3389 9525 3393 9525
3396 9523 3394 9516 3424 9515
TIME...MOT...LOC 1231Z 288DEG 47KT 3405 9515
19Special weather statement, Aug 6, 8:06 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service Shreveport LA
806 AM CDT SUN AUG 6 2017
ARZ050-051-059-OKZ077-TXZ096-061400-
Howard AR-Sevier AR-Little River AR-McCurtain OK-Red River TX-
806 AM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LITTLE RIVER...
SEVIER...NORTHERN HOWARD...CENTRAL MCCURTAIN AND NORTHERN RED RIVER
COUNTIES UNTIL 900 AM CDT...
At 806 AM CDT, Doppler radar was tracking a strong thunderstorm near
Broken Bow, or 22 miles west of Horatio, moving southeast at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
De Queen, Dierks, Horatio, Umpire, Idabel, Broken Bow, Lockesburg,
Winthrop, Gillham, Arkinda, Athens, Manchester, Millerton, Haworth,
Garvin, Eagletown, Moon, Cerrogordo, Geneva and Goodwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3435 9394 3427 9394 3426 9392 3417 9392
3400 9412 3377 9446 3373 9463 3374 9496
3386 9525 3429 9447 3419 9447 3419 9425
3436 9425
TIME...MOT...LOC 1306Z 311DEG 27KT 3396 9475
19Special weather statement, Aug 6, 8:39 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
839 AM CDT SUN AUG 6 2017
ARZ050-051-059>061-070-OKZ077-TXZ096-097-061430-
Howard AR-Hempstead AR-Sevier AR-Little River AR-Miller AR-Nevada AR-
McCurtain OK-Bowie TX-Red River TX-
839 AM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR LITTLE RIVER...HEMPSTEAD...
NORTHERN MILLER...CENTRAL SEVIER...HOWARD...NORTHERN NEVADA...
SOUTHEASTERN MCCURTAIN...BOWIE AND CENTRAL RED RIVER COUNTIES UNTIL
930 AM CDT...
At 838 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles northeast of Umpire to near Winthrop
to near Blossom. Movement was east at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Texarkana, Hope, Wake Village, Ashdown, Nashville, New Boston,
Prescott, Clarksville, Mineral Springs, Dierks, Horatio, Foreman,
Boxelder, Nash, Hooks, De Kalb, Red Lick, Lockesburg, Emmet and
Wilton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3419 9392 3418 9382 3401 9382 3401 9375
3395 9353 3396 9347 3396 9338 3390 9330
3384 9329 3381 9319 3352 9352 3330 9459
3358 9531 3366 9531 3383 9446 3430 9394
TIME...MOT...LOC 1338Z 291DEG 38KT 3437 9378 3381 9440 3363 9530
24The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 4:18 AM CDT | Lake Wind Advisory | SHV | Camp, Cass, Cherokee, Franklin, Gregg, Harrison and 8 more | 6 hr |
| Aug 6, 9:30 AM CDT | Special Weather Statement | SHV | Bowie | 60 min |
| Aug 6, 3:47 PM CDT | Flash Flood Watch | SHV | Bowie, Camp, Cass, Franklin, Gregg, Marion and 6 more | 19 hr |
| Aug 6, 8:06 AM CDT | Special Weather Statement | SHV | Sevier | 54 min |
| Aug 6, 10:30 AM CDT | Special Weather Statement | SHV | Nevada | 30 min |
| Aug 6, 7:33 AM CDT | Special Weather Statement | SHV | McCurtain | 42 min |
Nearby
Special Weather Statements in Arkansas, 2017Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.